×

zbMATH — the first resource for mathematics

A short proof of Toruńczyk’s characterization theorems. (English) Zbl 1357.57051
Summary: We present short proofs of H. Toruńczyk’s [Fundam. Math. 106, 31–40 (1980; Zbl 0346.57004), ibid. 111, 247–262 (1981; Zbl 0468.57015) and ibid. 125, 89–93 (1985; Zbl 0582.57011)] well-known characterization theorems of the Hilbert cube and Hilbert space, respectively.
MSC:
57N20 Topology of infinite-dimensional manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ageev, S. M., Axiomatic method of partitions in the theory of N\"obeling spaces. II. An unknotting theorem, Mat. Sb.. Sb. Math., 198 198, 5-6, 597-625, (2007) · Zbl 1153.54018
[2] Ageev, S. M., The axiomatic partition method in the theory of N\"obeling spaces. I. Improving partition connectivity, Mat. Sb.. Sb. Math., 198 198, 3-4, 299-342, (2007) · Zbl 1147.54019
[3] Ageev, S. M., Axiomatic method of partitions in the theory of N\"obeling spaces. III. Consistency of the system of axioms, Mat. Sb.. Sb. Math., 198 198, 7-8, 909-934, (2007) · Zbl 1148.54018
[4] Anderson, R. D.; McCharen, John D., On extending homeomorphisms to Fr\'echet manifolds, Proc. Amer. Math. Soc., 25, 283-289, (1970) · Zbl 0203.25805
[5] Anderson, R. D.; Chapman, T. A., Extending homeomorphisms to Hilbert cube manifolds, Pacific J. Math., 38, 281-293, (1971) · Zbl 0227.57004
[6] Bestvina, Mladen, Characterizing \(k\)-dimensional universal Menger compacta, Mem. Amer. Math. Soc., 71, 380, vi+110 pp., (1988) · Zbl 0645.54029
[7] Bestvina, Mladen; Bowers, Philip; Mogilski, Jerzy; Walsh, John, Characterization of Hilbert space manifolds revisited, Topology Appl., 24, 1-3, 53-69, (1986) · Zbl 0613.58003
[8] Bowers, Philip L., Dense embeddings of sigma-compact, nowhere locally compact metric spaces, Proc. Amer. Math. Soc., 95, 1, 123-130, (1985) · Zbl 0587.54021
[9] Chapman, T. A., On the structure of Hilbert cube manifolds, Compositio Math., 24, 329-353, (1972) · Zbl 0246.57005
[10] Chapman, T. A., Lectures on Hilbert cube manifolds, x+131 pp., (1976), American Mathematical Society, Providence, R. I.
[11] Chigogidze, A., Inverse spectra, North-Holland Mathematical Library 53, x+421 pp., (1996), North-Holland Publishing Co., Amsterdam · Zbl 0934.54001
[12] Edwards, Robert D., Characterizing infinite-dimensional manifolds topologically (after Henryk Toru\'nczyk). S\'eminaire Bourbaki (1978/79), Lecture Notes in Math. 770, Exp. No. 540, pp. 278-302, (1980), Springer, Berlin-New York
[13] Haver, William E., Mappings between \({\rm ANR}\)s that are fine homotopy equivalences, Pacific J. Math., 58, 2, 457-461, (1975) · Zbl 0311.55006
[14] Hu, Sze-tsen, Theory of retracts, 234 pp., (1965), Wayne State University Press, Detroit
[15] Levin, Michael, A \(Z\)-set unknotting theorem for N\"obeling spaces, Fund. Math., 202, 1, 1-41, (2009) · Zbl 1163.55001
[16] levin2 M. Levin, \em Characterizing N\"obeling spaces, (2006), arXiv:math/0602361.
[17] van Mill, J., Infinite-dimensional topology, North-Holland Mathematical Library 43, xii+401 pp., (1989), North-Holland Publishing Co., Amsterdam
[18] Miller, R. T., Mapping cylinder neighborhoods of some ANR’s, Ann. of Math. (2), 103, 2, 417-427, (1976) · Zbl 0322.57006
[19] Nag\'orko, Andrzej, Characterization and topological rigidity of N\"obeling manifolds, Mem. Amer. Math. Soc., 223, 1048, viii+92 pp., (2013) · Zbl 1419.55003
[20] Toru\'nczyk, H., On \({\rm CE}\)-images of the Hilbert cube and characterization of \(Q\)-manifolds, Fund. Math., 106, 1, 31-40, (1980) · Zbl 0346.57004
[21] Toru\'nczyk, H., Characterizing Hilbert space topology, Fund. Math., 111, 3, 247-262, (1981) · Zbl 0468.57015
[22] Toru\'nczyk, H., A correction of two papers concerning Hilbert manifolds: “Concerning locally homotopy negligible sets and characterization of \(l_2\)-manifolds” [Fund. Math. 101 (1978), no. 2, 93–110; MR0518344 (80g:57019)] and “Characterizing Hilbert space topology” [ibid. 111 (1981), no. 3, 247–262; MR0611763 (82i:57016)], Fund. Math., 125, 1, 89-93, (1985)
[23] Walsh, John J., Characterization of Hilbert cube manifolds: an alternate proof. Geometric and algebraic topology, Banach Center Publ. 18, 153-160, (1986), PWN, Warsaw
[24] West, James E., Mapping Hilbert cube manifolds to ANR’s: a solution of a conjecture of Borsuk, Ann. of Math. (2), 106, 1, 1-18, (1977) · Zbl 0375.57013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.